MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX C-TAPER SLEEVE +0MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX C-TAPER SLEEVE +0MM; HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.
Catalog Number 6942-7-065
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Opened a unitrax sleeve, ctpr, +0, ref (b)(4), lot 58877002.Sleeve was placed in unitrax head, correctly, then the surgeon attempted to impact it on a size 5, omnifit, ctpr stem.Taper did not engage.Sleeve spun around on trunnion of stem.Ctpr trialing fit correctly prior and during situation.
 
Additional Manufacturer Narrative
Reported event: an event regarding a size/fit issue involving a sleeve was reported.The event was not confirmed.Dimensional & functional inspection: not performed as there is evidence from the visual inspection that the device is damaged.Material analysis; ma - damage observed on the sleeve consistent with attempted implantation.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description
Opened a unitrax sleeve, ctpr, +0, ref (b)(4), lot 58877002.Sleeve was placed in unitrax head, correctly, then the surgeon attempted to impact it on a size 5, omnifit, ctpr stem.Taper did not engage.Sleeve spun around on trunion of stem.Ctpr trialing fit correctly prior and during situation.

Brand Name
UNITRAX C-TAPER SLEEVE +0MM
Common Device Name
HIP JOINT FEMORAL (HEMI-HIP) METALLIC CEMENTED OR UNCEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8005047
Report Number0002249697-2018-03495
Device Sequence Number1189784
Product Code KWL
UDI-Device Identifier07613327013467
UDI-Public07613327013467
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K992570
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number6942-7-065
Device Lot Number58877002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer11/16/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient Weight43